Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 15, NWS Midland/Odessa, TX

April 22, 2007

NWS Midland/Odessa, TX issued this red flag warning at Apr 22, 2007, 4:34 AM MDT. It took effect at Apr 22, 2007, 6:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2007, 4:34 AM MDT (10:34 UTC)
In effect from
Apr 22, 2007, 6:00 AM MDT
Expired
Apr 22, 2007, 8:47 PM MDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 221034
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
534 AM CDT SUN APR 22 2007

...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE
MOUNTAINS FOR 20 FOOT WINDS BETWEEN 20 AND 25 MPH...RELATIVE
HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER...

.WINDY...WARM...AND DRY CONDITIONS WILL CONTINUE TODAY ACROSS THE
GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. 20
FOOT WINDS WILL REACH SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS
POSSIBLE. DRY AIR FIRMLY IN PLACE ACROSS THE REGION AND WARM
TEMPERATURES WILL ALLOW RELATIVE HUMIDITIES TO FALL INTO THE
SINGLE DIGITS ACROSS THE AREA. WINDS WILL DIMINISH OVERNIGHT BUT
RH RECOVERY WILL BE POOR.

NMZ114-TXZ258-222100-
/O.NEW.KMAF.FW.W.0015.070422T1200Z-070423T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
434 AM MDT SUN APR 22 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

VERY DRY AND BREEZY CONDITIONS WILL CONTINUE ACROSS THE GUADALUPE
MOUNTAINS TODAY. SOUTHWESTERLY WINDS BETWEEN 20 AND 25 MPH AND
RH/S IN THE SINGLE DIGITS ARE EXPECTED THROUGHOUT THE DAY.  

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND- DRIVEN WILDFIRES.

$$
2 follow-up statements
000 
WWUS84 KMAF 222025
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 PM CDT SUN APR 22 2007

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH SUNDAY EVENING FOR 
THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OVER 20 MPH...RELATIVE
HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT MONDAY MORNING THROUGH MONDAY
EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEASTERN
NEW MEXICAN PLAINS...AND THE MARFA PLATEAU AND THE PRESIDIO VALLEY
FOR 20 FOOT WINDS OVER 20 MPH...RELATIVE HUMIDITIES LESS THAN 15
PERCENT...AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY FOR ALL OF WEST TEXAS
AND SOUTHEASTERN NEW MEXICO FOR 20 FOOT WINDS OVER 20 MPH...RELATIVE 
HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER...

.WINDY...WARM...AND DRY CONDITIONS WILL PERSIST THROUGH THE EARLY
EVENING HOURS ACROSS THE GUADALUPE MOUNTAINS OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. 20 FOOT WINDS WILL REACH SPEEDS OF 20 TO
25 MPH WITH HIGHER GUSTS POSSIBLE. DRY AIR FIRMLY IN PLACE ACROSS
THE REGION AND WARM TEMPERATURES WILL ALLOW RELATIVE HUMIDITIES TO
FALL INTO THE SINGLE DIGITS ACROSS THE AREA. WINDS WILL DIMINISH
OVERNIGHT BUT RH RECOVERY WILL BE POOR.

ANOTHER STRONG UPPER LEVEL STORM SYSTEM WILL DEVELOP OVER THE
SOUTHWESTERN DESERTS MONDAY AND WILL APPROACH WEST TEXAS AND
SOUTHEASTERN NEW MEXICO MONDAY AND TUESDAY. DRY AIR AND WINDY CONDITIONS
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS MONDAY OVER ALL
OF SOUTHEASTERN NEW MEXICO AND FROM THE GUADALUPE MOUNTAINS SOUTH
ACROSS THE DAVIS MOUNTAINS AND THE MARFA PLATEAU. THESE WINDY AND
DRY CONDITIONS WILL SPREAD ACROSS THE REMAINDER OF WEST TEXAS ON
TUESDAY.

NMZ114-TXZ258-231500-
/O.NEW.KMAF.FW.W.0016.070423T1500Z-070424T0300Z/
/O.NEW.KMAF.FW.A.0013.070424T1500Z-070425T0300Z/
/O.CON.KMAF.FW.W.0015.000000T0000Z-070423T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
225 PM MDT SUN APR 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. IN
ADDITION...A RED FLAG WARNING IS IN EFFECT FROM 9 AM UNTIL 9 PM
MDT MONDAY...AND A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING. 

VERY DRY AND BREEZY CONDITIONS WILL PERSIST ACROSS THE GUADALUPE
MOUNTAINS THROUGH MID EVENING. SOUTHWESTERLY WINDS BETWEEN 20 AND 
25 MPH AND RH/S NEAR 10 PERCENT ARE EXPECTED. WINDY AND DRY
CONDITIONS ARE EXPECTED MONDAY AND AGAIN ON TUESDAY. THESE
CONDITIONS ALONG WITH HIGH FIRE DANGER WILL FAVOR RAPID FIRE
GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

NMZ115-TXZ057-058-074-079-080-231500-
/O.NEW.KMAF.FW.W.0016.070423T1500Z-070424T0300Z/
/O.NEW.KMAF.FW.A.0013.070424T1500Z-070425T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-
325 PM CDT SUN APR 22 2007 /225 PM MDT SUN APR 22 2007/

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ MONDAY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
10 PM CDT /9 PM MDT/ MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

VERY DRY AND WINDY CONDITIONS ARE FORECAST FOR MONDAY AND TUESDAY 
OVER THE SOUTHEASTERN NEW MEXICAN PLAINS SOUTH ACROSS THE UPPER
TRANS PECOS...DAVIS MOUNTAINS...AND MARFA PLATEAU AREAS OF WEST
TEXAS.  THESE CONDITIONS ALONG WITH HIGH FIRE DANGER WILL FAVOR
RAPID FIRE GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.


$$

TXZ045>048-050>053-059>063-067>070-075-081-082-231500-
/O.NEW.KMAF.FW.A.0013.070424T1500Z-070425T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
BIG BEND AREA-TERRELL-
325 PM CDT SUN APR 22 2007

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

VERY DRY AND WINDY CONDITIONS ARE FORECAST FOR TUESDAY OVER THE
PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...AND LOWER TRANS
PECOS REGIONS OF WEST TEXAS. THESE CONDITIONS ALONG WITH HIGH
FIRE DANGER WILL FAVOR RAPID FIRE GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$
000 
WWUS84 KMAF 230247 AAA
RFWMAF

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
947 PM CDT SUN APR 22 2007

...A RED FLAG WARNING CANCELLED THIS EVENING FOR THE GUADALUPE
MOUNTAINS FOR 20 FOOT WINDS OVER 20 MPH... RELATIVE HUMIDITIES
LESS THAN 15 PERCENT...AND HIGH FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT MONDAY MORNING THROUGH MONDAY
EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEASTERN
NEW MEXICAN PLAINS...AND THE MARFA PLATEAU AND THE PRESIDIO
VALLEY FOR 20 FOOT WINDS OVER 20 MPH...RELATIVE HUMIDITIES LESS
THAN 15 PERCENT...AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY FOR ALL OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO FOR 20 FOOT WINDS OVER 20 MPH...
RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER...

.WINDY...WARM...AND DRY CONDITIONS WILL PERSIST THROUGH THE EARLY
EVENING HOURS ACROSS THE GUADALUPE MOUNTAINS OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. 20 FOOT WINDS WILL REACH SPEEDS OF 20 TO
25 MPH WITH HIGHER GUSTS POSSIBLE. DRY AIR FIRMLY IN PLACE ACROSS
THE REGION AND WARM TEMPERATURES WILL ALLOW RELATIVE HUMIDITIES
TO FALL INTO THE SINGLE DIGITS ACROSS THE AREA. WINDS WILL
DIMINISH OVERNIGHT BUT RH RECOVERY WILL BE POOR.

ANOTHER STRONG UPPER LEVEL STORM SYSTEM WILL DEVELOP OVER THE
SOUTHWESTERN DESERTS MONDAY AND WILL APPROACH WEST TEXAS AND
SOUTHEASTERN NEW MEXICO MONDAY AND TUESDAY. DRY AIR AND WINDY
CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS MONDAY
OVER ALL OF SOUTHEASTERN NEW MEXICO AND FROM THE GUADALUPE
MOUNTAINS SOUTH ACROSS THE DAVIS MOUNTAINS AND THE MARFA PLATEAU.
THESE WINDY AND DRY CONDITIONS WILL SPREAD ACROSS THE REMAINDER
OF WEST TEXAS ON TUESDAY.

NMZ114-TXZ258-231500-
/O.CAN.KMAF.FW.W.0015.000000T0000Z-070423T0300Z/
/O.CON.KMAF.FW.W.0016.070423T1500Z-070424T0300Z/
/O.CON.KMAF.FW.A.0013.070424T1500Z-070425T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
847 PM MDT SUN APR 22 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
MONDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING FOR THIS EVENING . A RED FLAG WARNING REMAINS IN
EFFECT FROM 9 AM TO 9 PM MDT MONDAY. A FIRE WEATHER WATCH REMAINS
IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

WINDY AND DRY CONDITIONS ARE EXPECTED MONDAY AND AGAIN ON TUESDAY.
THESE CONDITIONS ALONG WITH HIGH FIRE DANGER WILL FAVOR RAPID FIRE
GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

NMZ115-TXZ057-058-074-079-080-231500-
/O.CON.KMAF.FW.W.0016.070423T1500Z-070424T0300Z/
/O.CON.KMAF.FW.A.0013.070424T1500Z-070425T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-
947 PM CDT SUN APR 22 2007 /847 PM MDT SUN APR 22 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 10 PM CDT /9 PM MDT/ MONDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
10 PM CDT /9 PM MDT/ MONDAY. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. 

VERY DRY AND WINDY CONDITIONS ARE FORECAST FOR MONDAY AND TUESDAY
OVER THE SOUTHEASTERN NEW MEXICAN PLAINS SOUTH ACROSS THE UPPER
TRANS PECOS...DAVIS MOUNTAINS...AND MARFA PLATEAU AREAS OF WEST
TEXAS.  THESE CONDITIONS ALONG WITH HIGH FIRE DANGER WILL FAVOR
RAPID FIRE GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-059>063-067>070-075-081-082-231500-
/O.CON.KMAF.FW.A.0013.070424T1500Z-070425T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
BIG BEND AREA-TERRELL-
947 PM CDT SUN APR 22 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

VERY DRY AND WINDY CONDITIONS ARE FORECAST FOR TUESDAY OVER THE
PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...AND LOWER TRANS
PECOS REGIONS OF WEST TEXAS. THESE CONDITIONS ALONG WITH HIGH
FIRE DANGER WILL FAVOR RAPID FIRE GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 22, 4:03 AM MDT, 31 minutes earlier.

Area forecast discussion, Apr 22, 4:03 AM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
503 AM CDT SUN APR 22 2007

.SHORT TERM...
A QUIET DAY TODAY AS THE UPPER LEVEL LOW THAT HAS BEEN CAUSING
ALL THE WIND THE LAST TWO DAYS MOVES NORTHEAST INTO THE CENTRAL
PLAINS. THIS MOVEMENT WILL PUT US INTO THE WESTERN EDGE OF AN
UPPER LEVEL RIDGE AHEAD OF ANOTHER UPPER LEVEL STORM SYSTEM THAT
WILL MOVE ONSHORE IN THE PAC NW LATER TODAY. THE PACIFIC FRONT HAS
MOVED EASTWARD THROUGH MUCH OF WEST TEXAS EARLY THIS MORNING. THIS
FRONT APPEARS TO BE MAINLY A WIND SHIFT AND SLIGHTLY DRIER
AIR...NOTHING MORE.

THERE ARE SEVERAL POSITIVE INDICATORS FOR SHOWERS AND THUNDERSTORMS
THIS AFTERNOON/EVENING ESPECIALLY IN THE LOWER TRANS PECOS REGION.
THESE INCLUDE A MINOR SHORTWAVE MOVING ACROSS THE AREA...GOOD JET
DYNAMICS...AND STEEP LAPSE RATES. HOWEVER...WILL LEAVE ANY
MENTIONABLE PRECIPITATION OUT OF THE FORECAST DUE TO THE EXTREMELY
DRY ATMOSPHERE AND LACK OF ANY LOW LEVEL MOISTURE.

.LONG TERM...
SOUTHWEST FLOW ALOFT WILL BE ON THE INCREASE MONDAY AS THE NEXT
UPPER LEVEL STORM SYSTEM TO AFFECT THE REGION DROPS OUT OF THE
INTERMOUNTAIN REGION INTO THE DESERT SOUTHWEST. THIS WILL LEAD TO
INCREASING WINDS ACROSS THE REGION...ESPECIALLY THE GUADALUPE
MOUNTAINS DURING THE AFTERNOON. MOS GUIDANCE FOR KGDP ALONG WITH
A LOOK AT CROSS SECTIONS AND AGREEMENT AMONG THE SHORT RANGE
MODELS WITH RESPECT TO THE MID-LEVEL WIND FIELDS SUGGEST ANOTHER
HIGH WIND EVENT WILL BE POSSIBLE. CONFIDENCE IS HIGH ENOUGH TO
WARRANT THE ISSUANCE OF A HIGH WIND WATCH FROM MONDAY EVENING INTO
TUESDAY EVENING. ANOTHER CONCERN WITH THE APPROACHING TROUGH WILL
BE THE POTENTIAL FOR SEVERE WEATHER ACROSS THE PLAINS OF WEST
TEXAS AND FAR SOUTHEASTERN NEW MEXICO MONDAY AFTERNOON AND
EVENING. INCREASING MOISTURE EAST OF THE DRYLINE COMBINED WITH
STEEPENING MID-LEVEL LAPSE RATES...DAYTIME HEATING AND A SERIES OF
MID-LEVEL SHORTWAVE TROUGHS MAY LEAD TO THUNDERSTORM DEVELOPMENT
DURING THE LATE AFTERNOON. A FEW SEVERE THUNDERSTORMS WILL BE
POSSIBLE...ESPECIALLY OVER THE EASTERN PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS. POPS FOR THE MENTIONED PERIOD HAVE BEEN
INCREASED SLIGHTLY INTO THE 20-40% RANGE. WE WILL MAKE MENTION OF
THE POSSIBILITY FOR SEVERE WEATHER IN THE UPCOMING HAZARDOUS
WEATHER OUTLOOK.

THE WEATHER PATTERN ACROSS OUR REGION SHOULD BECOME A LITTLE LESS
ACTIVE BEYOND THE MIDDLE OF THIS WEEK AS THE ABOVE MENTIONED
UPPER LOW TRANSLATES EAST INTO THE PLAINS. WE WILL CONTINUE THE
CURRENT DRY FORECAST ALONG WITH TEMPERATURES REMAINING AT OR ABOVE
NORMAL.

&&

.FIRE WEATHER...
WHILE VERY DRY AIR WILL BE WELL IN PLACE ACROSS MUCH OF SOUTHEASTERN
NEW MEXICO AND WEST TEXAS TODAY...WINDS WILL NOT BE OF CONCERN IN
MUCH OF THE AREA. THE EXCEPTION TO THIS WILL BE THE GUADALUPE
MOUNTAINS WHERE THEY ARE TOYING WITH RED FLAG CRITERIA EVEN NOW.
FOR THE REST OF THE AREA...THE LACK OF ANY SORT OF SIGNIFICANT
MSLP GRADIENT OR UPPER LEVEL WINDS TO MIX DOWN TO THE SURFACE WILL
LEAVE WINDS BELOW 15 MPH FOR MUCH OF THE DAY. IN THE GUADALUPE
MOUNTAINS...EXPECT SOME SLIGHTLY STRONGER UPPER LEVEL WINDS AND
CLOSE PROXIMITY OF SURFACE PRESSURE FALLS TO KEEP WINDS UP ABOVE
RED FLAG CRITERIA FOR MUCH OF THE DAY. THEREFORE...WE WILL ISSUE A
RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS ONLY.

FIRE WEATHER CONCERNS WILL CONTINUE INTO MONDAY ACROSS MAINLY THE
GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS AND UPPER
TRANS PECOS REGION. MINIMUM RH/S ARE EXPECTED TO DROP JUST BELOW
15%...HOWEVER SUSTAINED WINDS AT OR ABOVE 20 MPH FOR LONGER THAN 3
HOURS REMAINS IN DOUBT AT THIS TIME. ON TUESDAY...FIRE WEATHER
CONCERNS CONTINUE ACROSS THE ABOVE MENTIONED LOCATIONS AND ARE
EXPECTED TO SPREAD EAST ACROSS MUCH OF THE REMAINDER OF THE AREA.
IF CURRENT TRENDS CONTINUE...A FIRE WEATHER WATCH MAY BE NEEDED
FOR A GOOD PORTION OF THE REGION ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              81  60  85  59  /   0   0  20  30
CARLSBAD NM                84  51  86  59  /   0   0  10  10
DRYDEN TX                  87  62  87  65  /   0  10  20  20
FORT STOCKTON TX           85  61  89  63  /   0   0  10  20
GUADALUPE PASS TX          82  55  81  53  /   0   0   0  10
HOBBS NM                   82  54  88  56  /   0   0  10  10
MARFA TX                   78  45  81  49  /   0   0  10  10
MIDLAND INTL AIRPORT TX    83  57  86  61  /   0   0  20  20
ODESSA TX                  82  58  88  62  /   0   0  20  20
WINK TX                    92  58  91  62  /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

     HIGH WIND WATCH FROM 6 PM MONDAY TO 9 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM 6 PM MONDAY TO 9 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

74/06
Hazardous weather outlook, Apr 22, 4:25 AM MDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
525 AM CDT SUN APR 22 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
525 AM CDT SUN APR 22 2007 /425 AM MDT SUN APR 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS AND LOW RELATIVE HUMIDITIES WILL HEIGHTEN FIRE
WEATHER CONCERNS ACROSS THE GUADALUPE MOUNTAINS TODAY. THESE
CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE
WEST TEXAS PLAINS MONDAY AFTERNOON AND EVENING. ANOTHER UPPER
LEVEL STORM SYSTEM APPROACHING FROM THE WEST COMBINED WITH A
DRYLINE IS EXPECTED TO INITIATE THUNDERSTORM DEVELOPMENT DURING
THE AFTERNOON HOURS. THE MAIN CONCERN WITH THESE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS. THE MAIN AREA OF CONCERN IS
EXPECTED TO REMAIN EAST OF A SEMINOLE TO FORT STOCKTON LINE.

THE APPROACHING UPPER LEVEL STORM SYSTEM WILL ALSO BRING STRONG
WINDS TO THE GUADALUPE MOUNTAINS MONDAY EVENING THROUGH TUESDAY
EVENING. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR
65 MPH ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 12:10 AM MDTHigh Wind WarningMAFEddy3 hr
Apr 22, 4:15 AM MDTHigh Wind WatchMAFEddy24 hr
Apr 22, 2:25 PM MDTFire Weather WatchMAF24 hr
Apr 22, 2:25 PM MDTRed Flag WarningMAF31 hr

Nearby

Red Flag Warnings in New Mexico, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.